Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 120, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 23, 2005, 3:29 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2005, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 23, 2005, 4:22 PM CDT
- In force
- 53 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 36 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:30 AM CDT, 11 hours 59 minutes earlier.
Area forecast discussion, Jul 23, 3:30 AM CDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT SAT JUL 23 2005 .DISCUSSION...FORECAST FOCUS ON PRECIP CHANCES TODAY/TONIGHT...AND HEAT ON SUNDAY. SFC ANIMATION SHOWS HI PRES RDG STILL NOSING INTO CWA WITH QUIET ERLY FLOW AND DRIER DEW POINTS. HOWEVER FAIRLY POTENT WAA/H8 SPEED CONVERGENCE ALREADY TAKING SHAPE ACRS SE MN/NE IA WITH BAND OF CONVECTION THERE. MODELS SHOW A SHORT WAVE SWINGING THRU DURG MAINLY MRNG HRS. MORE SHORT WAVE ENERGY BACK IN DAKOTAS WITH MORE VIGOROUS CLUSTER OF STORMS. GFS SHOWING ALMOST AN INCH OF RAIN BY 18Z. WILL OPT FOR MAXES TODAY THAT ARE HIGHER THAN GFS MOS BUT LOWER THAN ETA MOS. THIS LARGELY DUE TO UPSTREAM CLOUD/PCPN TRENDS. POTENTIAL TIGHT SW/NE GRADIENT IN CWA POPS TNGT AS TSTMS RIDE AROUND UPR RIDGE WITHIN WAA REGIME BEING FED BY LLJ. LLJ LARGELY FOCUSES BEST COVERAGE OF PCPN IN NERN CWA AND FURTHER NORTH INTO GRB CWA. BEST H8 THERMAL PACKING ACRS WRN CWA B4 6Z AND THEN ERN CWA AFT 6Z. GFS/NAM HAVE H8 HOT PROD FIRMLY ENTRNCHED ACRS CWA BY 12Z SUN. THE HOT H8 AXIS THEN SITS ACROSS CWA FOR SUN WITH THE H8 TEMPS STILL WITHIN 24C TO 26C RANGE...HOTTEST NR WI/IL BORDER. WILL GO AHEAD AND ISSUE A HEAT ADVISORY FOR ENTIRE CWA FOR SUNDAY WITH HEAT INDICES STILL SHOWING VALUES AOA 105. ATMOS CAPPED SO WILL RETAIN GOING DRY FCST. MON THROUGH TUE TIME FRAME SHOWING SERIES OF RIPPLES WITHIN MORE ZONAL H5 FLOW. H2 PROGS INDICATING CWA SITTING BENEATH RRQ OF ULJ... WITH AREAS OF UPR LVL DIVERGENCE. H8 CONVERGENCE ALSO A PLAYER...SO COULD SEE SOME BENEFICIAL RUNS WITH THIS REGIME...DEPENDING OF COURSE ON WHERE BOUNDARY ACTUALLY SETS UP. .MKX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY SUNDAY INTO SUNDAY EVENING...ZONES 46-47...51-52...56>60...62>72. &&
Hazardous weather outlook, Jul 23, 11:30 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1130 AM CDT SAT JUL 23 2005 WIZ046-047-051-052-056>060-062>072-241000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1130 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAINLY OVER MARQUETTE COUNTY NORTH OF MONTELLO. OVER THE REST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY INTO SUNDAY EVENING...THE EXPECTED COMBINATION OF TEMPERATURES IN THE MIDDLE TO UPPER 90S AND DEWPOINTS IN THE LOWER TO MIDDLE 70S MAY RESULT IN DANGEROUS HEAT INDICES OF 105 TO NEAR 110. THUNDERSTORMS ARE POSSIBLE ACROSS ALL SOUTH CENTRAL AND SOUTHEAST WISCONSIN SUNDAY NIGHT INTO TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY SUNDAY NIGHT...SHIFTING INTO FAR SOUTHERN WISCONSIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-241000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1130 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON OR EVENING. HIGH WINDS AND HAIL ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY SUNDAY NIGHT...SHIFTING INTO FAR SOUTHERN WISCONSIN ON MONDAY. SMALL CRAFT ADVISORY CONDITIONS MAY BE MET TUESDAY AND WEDNESDAY DUE TO WINDS AND WAVES. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ HENTZ
In the hours before
Local storm report, Jul 23, 2:21 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
221 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST OXFORD 43.78N 89.56W
07/23/2005 55 MPH MARQUETTE WI TRAINED SPOTTER
50 TO 60 MPH WINDS
&&
PJSLocal storm report, Jul 23, 2:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST 2 WSW MONTELLO 43.78N 89.37W
07/23/2005 50 MPH MARQUETTE WI TRAINED SPOTTER
&&
PJSLocal storm report, Jul 23, 2:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST GREEN LAKE 43.84N 88.96W
07/23/2005 54 MPH GREEN LAKE WI TRAINED SPOTTER
&&
GDAVISLocal storm report, Jul 23, 3:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 N PORTAGE 43.61N 89.47W
07/23/2005 COLUMBIA WI TRAINED SPOTTER
40 FOOT TALL ELM TREE...1 FOOT IN DIAMETER DOWN.
0245 PM TSTM WND DMG PARDEEVILLE 43.53N 89.30W
07/23/2005 COLUMBIA WI TRAINED SPOTTER
SHINGLES OFF ROOF...60-70 MPH WIND GUSTS.
0245 PM TSTM WND DMG MARQUETTE 43.74N 89.14W
07/23/2005 GREEN LAKE WI LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
&&
GDAVISLocal storm report, Jul 23, 3:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG BEAVER DAM 43.46N 88.84W
07/23/2005 DODGE WI TRAINED SPOTTER
TREES DOWN.
&&
GDAVISLocal storm report, Jul 23, 3:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 1 S RIPON 43.83N 88.84W
07/23/2005 50 MPH FOND DU LAC WI TRAINED SPOTTER
&&
GDAVISThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:53 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 67 min |
| Jul 23, 1:29 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 46 min |
| Jul 23, 1:57 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 63 min |
| Jul 23, 2:30 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 44 min |
| Jul 23, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 32 min |
| Jul 23, 2:51 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 54 min |
| Jul 23, 3:01 PM CDT | Tornado Warning | MKX | Dodge | 29 min |
| Jul 23, 3:05 PM CDT | Special Marine Warning | MKX | 85 min | |
| Jul 23, 3:11 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 42 min |
| Jul 23, 3:16 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 44 min |
| Jul 23, 3:21 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 40 min |
| Jul 23, 3:23 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 22 min |
| Jul 23, 3:46 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 60 min |
| Jul 23, 3:50 PM CDT | Special Marine Warning | MKX | 85 min | |
| Jul 23, 4:01 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 29 min |
| Jul 23, 4:09 PM CDT | Tornado Warning | MKX | Kenosha, Racine, Walworth | 21 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.